MAUDE Adverse Event Report: STRYKER TRAUMA KIEL ADJUSTING DEVICE TIBIA T2 ALPHA TIBIA; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL ADJUSTING DEVICE TIBIA T2 ALPHA TIBIA; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2353-4105
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "during surgery the adjusting device (2353-4105) can wriggle at the targeting arm (2353-4106).It turns out that a "pin/split" has fallen out of the adjusting device and therefore the feature of "locking" the adjusting device in the targeting arm, is not possible.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 - manufacture date added; d9 - device return date added.The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the returned device confirms the event that the metal cylindric pin could be removed easily without resistance.The pin is not designed to be detachable; without the pin the adjusting device is not locked to the distal targeting arm, so a secure drilling and screw placement was not possible.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that: ¿before the surgical procedure, ensure that all components prepared for the procedure function correctly with each other.¿ based on investigation, the root cause was attributed to a device-design related issue.The inspection confirmed the reported event: the metal cylindrical pin could be removed easily without resistance.The pin is not designed to be detachable; without the pin the adjusting device is not locked to the distal targeting arm, so a secure drilling and screw placement is not possible.The issue was already addressed by a non-conformity report; the nc investigation showed that the pin can fall of the guide block due to discrepancies in the design (transition fit instead of press fit).Nc is closed and capa is in finalize implementation phase.If any further information is provided, the complaint report will be updated.

Brand Name
ADJUSTING DEVICE TIBIA T2 ALPHA TIBIA
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11382060
Report Number0009610622-2021-00308
Device Sequence Number4125347
Product Code HSB
UDI-Device Identifier07613327357073
UDI-Public07613327357073
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K193308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2353-4105
Device Catalogue Number23534105
Device Lot NumberKME913779
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2021
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1